MAUDE Adverse Event Report: ZIMMER GMBH AVENIR MULLER, STEM, LATERAL, UNCEMENTED, HA, 5, TAPER 12/14; AVENIR MULLER STEM

ZIMMER GMBH AVENIR MULLER, STEM, LATERAL, UNCEMENTED, HA, 5, TAPER 12/14; AVENIR MULLER STEM
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products - medical products and therapy date detail of product: item number 010000664, item name g7 pps ltd acet shell 54f, lot # 6536075.Item number 010000858, item name g7 neutral e1 liner 36mm f, lot # 6524746.Item number 00877503602, item name biolox delta, ceramic femoral head, m, 36/0, taper 12/14, lot # 2994017.The manufacturer received x-rays and other source documents for review.The manufacturer did not receive the device for investigation as the patient has not been revised.The device history records were reviewed and found to be conforming.Attempts to obtain additional information have been made; however, no more is available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that during surgery the patient had a ppf fracture of the trochanter that required cabling of the femur.The patient will go for an x-ray and follow-up in the next weeks and more details on the outcome will be available.
 
Additional Manufacturer Narrative
Event description: it was reported that the patient (id: (b)(6)), taking part in the mymobility clinical study, had an initial implant surgery on (b)(6) 2019.Patient had an intraoperative complication involving a non-displaced periprosthetic fracture of the trochanter that required cabling of the femur.Review of received data: clinical study protocol for patient (b)(6): tha was performed on the left side on (b)(6) 2019.Adverse event (b)(6) 2019 intraoperative nondisplaced periprosthetic femur fracture.Medical records were reviewed: female patient, 74 years of age, bmi: 30.95.Surgical history: carpal tunnel (left and right), rotator cuff repair, arthroscopic shoulder (left), htep (right), ktep (left), arthroscopic knee (right), hand (bilateral), tonsillectomy, sinus, tubal ligation.Examination, (b)(6) 2019: patient is 1/4 to 3/8 inch short on the left side.She has an antalgic gait.Left hip rom 0 to 110°.Pain when abduction is beyond 20°, when external or extreme internal motion beyond 20°.She has adduction of about 10°.X-rays: show severe end-stage arthritis of her left hip with complete loss of all her joint spaces, cam and femoroacetabular impingement, protrusio.Her right hip has a tapered stem.No sign of poly wear or osteolysis with good cup position.Impression: severe end-stage arthritis, left hip, end-stage arthritis of her right knee.She is status post left total knee replacement and right total hip replacement.The patient has failed medical management and has decreased activities of daily living.She is unable to participate in the activities once enjoyed.The patient is limping and has night pain.Plan: left total hip replacement.Surgical report, (b)(6) 2019: i removed the avenir broach and inserted a 5 lateral avenir stem.When i impacted the femoral head onto the stem, a slight small crack was noticed on the inferior medial part of the calcar, so i removed the head and stem.I placed a cable around the femur and then washed the entire wound with irrisept as well as the stem and reinserted the stem and impacted it again and then reduced the hip.Visit 3 weeks postoperative, (b)(6) 2019: she intraoperatively had a small calcar fracture that was treated with a cerclage cable.She is here today for complaints of groin and thigh pain and difficulty lifting her leg.She is also complaining of left knee pain.She has a history of a left total knee arthroplasty.An ap pelvis and 1 view of the left hip were obtained today.Ap hip center pelvis and crosstable lateral of the left hip reveal bilateral total hip arthroplasties.The left femoral component shows a proximal cerclage cable.The stem appears to have had a very subtle subsidence when compared with the immediate postoperative images.The crosstable lateral view does not reveal any hypodense changes around the implant that would indicate an unstable stem.Ap lateral and merchant view of the left knee reveals a cemented left total knee arthroplasty to be in stable position with the patella tracking well through the notch.There is severe right knee patellofemoral degeneration.- in total 4 x-rays have been received for review: two hip overview x-rays, dated (b)(6) 2019: the x-rays are in pdf format and of very low resolution.The x-rays show a left htep and a cerlcage cable at the level of the lesser trochanter.One hip overview and one second view x-ray, dated (b)(6) 2019: the x-rays are in pdf format and of low resolution.The x-rays show a left htep and a cerlcage cable from the top of the lesser trochanter below the greater trochanter.Devices analysis: no product was returned to zimmer biomet for in-depth analysis, as the stem remains implanted.Review of product documentation: - this device is intended for treatment.The compatibility check was performed and showed that the product combination was approved by zimmer biomet.Dhr review: the quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.The three diameters of the stem, important to the primary stability of the stem, were inspected with 3d measuring machine in all 39 parts of lot 2986301 and found to be conforming to the defined standards.Conclusion summary: it was reported that the patient (id: (b)(6), taking part in the mymobility clinical study, had an initial implant surgery on (b)(6) 2019.Patient had an intraoperative complication involving a non-displaced periprosthetic fracture of the trochanter that required cabling of the femur.Due to the very low resolution of the provided x-rays no evaluation of the crack in the calcar could be performed.The surgical report of (b)(6) 2019 states the event of a crack of the calcar upon head impaction.The crack was stabilized by a cerclage cable.The stem remains implanted, therefore visual and dimensional evaluation could not be performed.The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Therefore, the investigation results did not identify a non-conformance or a complaint out of box (coob).In conclusion, based on the medical documentation the intraoperative calcar fracture can be confirmed.Possible causes include, but are not limited to anatomical risk factors and factors related to surgical technique such as suboptimal reaming, application of too high forces or forces directed too medial during head impaction, nevertheless an exact root cause could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.

Brand Name
AVENIR MULLER, STEM, LATERAL, UNCEMENTED, HA, 5, TAPER 12/14
Common Device Name
AVENIR MULLER STEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9278123
Report Number0009613350-2019-00649
Device Sequence Number11446585
Product Code LZO
UDI-Device Identifier00889024479524
UDI-Public00889024479524
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue Number01.06010.105
Device Lot Number2986301
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight88